MAUDE Adverse Event Report: BIOPOLY LLC BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT; TOE PROSTHESIS

BIOPOLY LLC BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT; TOE PROSTHESIS
Model Number 135-5118
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant manufacturing lot met all specifications.Biopoly interviewed the surgeon, and learned that the implant was used in a patient with grade iv hallux rigidus, and the implant was likely articulating with a non-cartilage surface.This is warned against in the ifu, as articulating with rough surfaces may lead to excessive and abrasive wear and eventually lead to osteolysis.Wear and damage of the implant are possible adverse effects listed in the instructions for use (ifu) document and considered risks in the risk management system for the implant.Many possible factors could lead to damage to the implant during implantation, including failure to follow instructions for use, use of implant against non-cartilage surface, or improper patient selection (age, bone quality, cartilage health).If additional information is received, information will be reviewed for reportability and submitted for follow-up as appropriate.
 
Event or Problem Description
Biopoly learned from a physician about a revision surgery to remove a biopoly great toe implant after the patient presented with pain.

Brand Name
BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT
Common Device Name
TOE PROSTHESIS
Manufacturer (Section D)
BIOPOLY LLC
7136 gettysburg pike
fort wayne IN 46804
Manufacturer (Section G)
BIOPOLY LLC
7136 gettysburg pike
fort wayne IN 46804
Manufacturer Contact
herb schwartz
7136 gettysburg pike
fort wayne, IN 46804
2609996135
MDR Report Key19369957
Report Number3008108789-2024-00003
Device Sequence Number18047038
Product Code KWD
UDI-Device Identifier00850012119401
UDI-Public(01)00850012119401(17)260520(10)2133830
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model Number135-5118
Device Catalogue Number135-5118
Device Lot Number2133830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale